Alert archive / Washington / Wind Advisories in 2018
Wind Advisory 20, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Oct 1, 2018, 2:22 PM PDT for 6 counties in Washington; Gilliam County, Sherman County, Wasco County, Oregon. It took effect at Oct 2, 2018, 2:00 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2018, 2:22 PM PDT (21:22 UTC)
- In effect from
- Oct 2, 2018, 2:00 PM PDT
- Expired
- Oct 2, 2018, 9:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Pendleton, OR
Counties Gilliam County, OR, Sherman County, OR, Wasco County, OR, Benton County, WA, Franklin County, WA, Kittitas County, WA, Klickitat County, WA, Walla Walla County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 106 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 9.4 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1234 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
255 WWUS76 KPDT 012122 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 222 PM PDT Mon Oct 1 2018 ...VERY WINDY TUESDAY AFTERNOON AND EVENING... .A cold front will sweep east of the Cascades late Tuesday...and winds will increase throughout eastern Washington and eastern Oregon. The strongest winds will be observed in the Kittitas Valley, the Simcoe Highlands, and the Eastern Columbia River Gorge. ORZ041-WAZ024-026-521-021200- /O.NEW.KPDT.WI.Y.0020.181002T2100Z-181003T0400Z/ East Columbia River Gorge- Eastern Columbia River Gorge of Washington-Kittitas Valley- Simcoe Highlands- including the cities of Arlington, The Dalles, White Salmon, Ellensburg, Thorp, Goldendale, and Bickleton 222 PM PDT Mon Oct 1 2018 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 9 PM PDT TUESDAY... The National Weather Service in Pendleton has issued a Wind Advisory...which is in effect from 2 PM to 9 PM PDT Tuesday. * WINDS...West 30 to 40 mph with gusts to 45 mph. * TIMING...The strongest winds will likely occur between 5 PM and 8 PM. * IMPACTS...Gusty winds will blow around unsecured objects...including outdoor furniture...garbage cans and construction material. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
4 follow-up statements
590 WWUS76 KPDT 020817 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 117 AM PDT Tue Oct 2 2018 ...VERY WINDY THIS AFTERNOON AND EVENING... .A cold front will sweep east of the Cascades later today..and winds will increase throughout eastern Washington and eastern Oregon. The strongest winds will be observed in the Kittitas Valley, the Simcoe Highlands, and the Eastern Columbia River Gorge. ORZ041-WAZ024-026-521-030400- /O.CON.KPDT.WI.Y.0020.181002T2100Z-181003T0400Z/ East Columbia River Gorge- Eastern Columbia River Gorge of Washington-Kittitas Valley- Simcoe Highlands- Including the cities of Arlington, The Dalles, White Salmon, Ellensburg, Thorp, Goldendale, and Bickleton 117 AM PDT Tue Oct 2 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... * WINDS...West 30 to 40 mph with gusts to 50 mph. * TIMING...The strongest winds will likely occur between 5 PM and 8 PM. * IMPACTS...Gusty winds will blow around unsecured objects... including outdoor furniture...garbage cans and construction material. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust with reduced visibility also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ DS
079 WWUS76 KPDT 021845 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 1145 AM PDT Tue Oct 2 2018 ...VERY WINDY THIS AFTERNOON AND EVENING... .A cold front will sweep east of the Cascades later today..and winds will increase throughout eastern Washington and eastern Oregon. The strongest winds will be observed in the Kittitas Valley, the Simcoe Highlands, and the Eastern Columbia River Gorge. ORZ044-507-508-510-WAZ028-029-030200- /O.NEW.KPDT.DU.Y.0001.181002T2200Z-181003T0200Z/ Lower Columbia Basin of Oregon- Foothills of the Northern Blue Mountains of Oregon- Foothills of the Southern Blue Mountains of Oregon- North Central Oregon-Lower Columbia Basin of Washington- Foothills of the Blue Mountains of Washington- including the cities of Boardman, Hermiston, Ione, Pendleton, Pilot Rock, Heppner, Condon, Fossil, Dufur, Maupin, Connell, Prosser, Tri-Cities, Dayton, Waitsburg, and Walla Walla 1145 AM PDT Tue Oct 2 2018 ...BLOWING DUST ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 PM PDT THIS EVENING... The National Weather Service in Pendleton has issued a Blowing Dust Advisory...which is in effect from 3 PM this afternoon to 7 PM PDT this evening. * VISIBILITIES...Blowing dust...especially near recently plowed fields...may reduce visibility below 1 mile at times. * WINDS...West winds of 20 to 30 mph with gusts to 40 mph. * TIMING...Winds will increase this afternoon with peak winds occurring between 3 PM and 7 PM. Winds will decrease this evening and overnight. * IMPACTS...Blowing dust may cause sudden changes in visibility creating hazardous driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Blowing Dust Advisory means that blowing dust will restrict visibilities. Travelers are urged to use caution. && $$ ORZ041-WAZ024-026-521-030300- /O.CON.KPDT.WI.Y.0020.181002T2100Z-181003T0400Z/ East Columbia River Gorge- Eastern Columbia River Gorge of Washington-Kittitas Valley- Simcoe Highlands- including the cities of Arlington, The Dalles, White Salmon, Ellensburg, Thorp, Goldendale, and Bickleton 1145 AM PDT Tue Oct 2 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...West 30 to 40 mph with gusts to 50 mph. * TIMING...The strongest winds will likely occur between 3 PM and 8 PM. * IMPACTS...Gusty winds will blow around unsecured objects... including outdoor furniture...garbage cans and construction material. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust with reduced visibility also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
872 WWUS76 KPDT 021933 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 1233 PM PDT Tue Oct 2 2018 ...VERY WINDY WITH AREAS OF BLOWING DUST THIS AFTERNOON AND EVENING... .A cold front will sweep east of the Cascades later today..and winds will increase throughout eastern Washington and eastern Oregon. Gusty winds and blowing dust will be observed in many areas of south central Washington and north central Oregon. WAZ028-030400- /O.EXA.KPDT.WI.Y.0020.181002T2100Z-181003T0400Z/ /O.EXT.KPDT.DU.Y.0001.181002T2200Z-181003T0400Z/ Lower Columbia Basin of Washington- including the cities of Connell, Prosser, and Tri-Cities 1233 PM PDT Tue Oct 2 2018 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...BLOWING DUST ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... The National Weather Service in Pendleton has issued a Wind Advisory...which is in effect until 9 PM PDT this evening. * WINDS...West 25 to 35 mph with gusts to 50 mph. * VISIBILITIES...Blowing dust...especially near recently plowed fields...may reduce visibility below 1 mile at times. * TIMING...The strongest winds will likely occur between 3 PM and 8 PM. * IMPACTS...Gusty winds will blow around unsecured objects... including outdoor furniture...garbage cans and construction material. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust with reduced visibility are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ ORZ044-507-508-510-WAZ029-030400- /O.EXT.KPDT.DU.Y.0001.181002T2200Z-181003T0400Z/ Lower Columbia Basin of Oregon- Foothills of the Northern Blue Mountains of Oregon- Foothills of the Southern Blue Mountains of Oregon- North Central Oregon- Foothills of the Blue Mountains of Washington- including the cities of Boardman, Hermiston, Ione, Pendleton, Pilot Rock, Heppner, Condon, Fossil, Dufur, Maupin, Dayton, Waitsburg, and Walla Walla 1233 PM PDT Tue Oct 2 2018 ...BLOWING DUST ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... * VISIBILITIES...Blowing dust...especially near recently plowed fields...may reduce visibility below 1 mile at times. * WINDS...West winds of 20 to 30 mph with gusts to 40 mph. * TIMING...Winds will increase this afternoon with peak winds occurring between 3 PM and 7 PM. Winds will decrease this evening and overnight. * IMPACTS...Blowing dust may cause sudden changes in visibility creating hazardous driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Blowing Dust Advisory means that blowing dust will restrict visibilities. Travelers are urged to use caution. && $$ ORZ041-WAZ024-026-521-030400- /O.CON.KPDT.WI.Y.0020.181002T2100Z-181003T0400Z/ East Columbia River Gorge- Eastern Columbia River Gorge of Washington-Kittitas Valley- Simcoe Highlands- including the cities of Arlington, The Dalles, White Salmon, Ellensburg, Thorp, Goldendale, and Bickleton 1233 PM PDT Tue Oct 2 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...West 30 to 40 mph with gusts to 50 mph. * TIMING...The strongest winds will likely occur between 3 PM and 8 PM. * IMPACTS...Gusty winds will blow around unsecured objects... including outdoor furniture...garbage cans and construction material. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust with reduced visibility also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
623 WWUS76 KPDT 030356 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 856 PM PDT Tue Oct 2 2018 WAZ028-030500- /O.EXP.KPDT.DU.Y.0001.000000T0000Z-181003T0400Z/ /O.EXP.KPDT.WI.Y.0020.000000T0000Z-181003T0400Z/ Lower Columbia Basin of Washington- including the cities of Connell, Prosser, and Tri-Cities 856 PM PDT Tue Oct 2 2018 ...BLOWING DUST ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... Winds will continue to diminish overnight. Blowing dust will subside. $$ ORZ044-507-508-510-WAZ029-030500- /O.EXP.KPDT.DU.Y.0001.000000T0000Z-181003T0400Z/ Lower Columbia Basin of Oregon- Foothills of the Northern Blue Mountains of Oregon- Foothills of the Southern Blue Mountains of Oregon- North Central Oregon- Foothills of the Blue Mountains of Washington- including the cities of Boardman, Hermiston, Ione, Pendleton, Pilot Rock, Heppner, Condon, Fossil, Dufur, Maupin, Dayton, Waitsburg, and Walla Walla 856 PM PDT Tue Oct 2 2018 ...BLOWING DUST ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... Winds will continue to diminish overnight. Blowing dust will subside. $$ ORZ041-WAZ024-026-521-030500- /O.EXP.KPDT.WI.Y.0020.000000T0000Z-181003T0400Z/ East Columbia River Gorge- Eastern Columbia River Gorge of Washington-Kittitas Valley- Simcoe Highlands- including the cities of Arlington, The Dalles, White Salmon, Ellensburg, Thorp, Goldendale, and Bickleton 856 PM PDT Tue Oct 2 2018 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... Winds will continue to diminish overnight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Oct 1, 9:11 AM PDT, 5 hours 11 minutes earlier.
Area forecast discussion, Oct 1, 9:11 AM PDT, 5 hours 11 minutes before
Area Forecast Discussion National Weather Service Pendleton OR 911 AM PDT Mon Oct 1 2018 .UPDATE...A complex weather situation is in place over the Pacific Northwest this morning. A disturbance is stretching a trough over British Columbia southwestward off of the Washington coast. It will continue to stretch to the southwest until it merges with an upper low several hundred miles off the central California coast tonight. The interaction of these two disturbances is promoting a moist southwest flow towards our area and radar is showing showers over southern Oregon headed towards central Oregon. Scattered showers should extend as far north as The Dalles and as far east as Paulina this afternoon and along the entire Oregon and Washington Cascade east slopes. A slight chance of showers will expand into the Blue Mountains and the Blue Mountain Foothills tonight. Have made adjustments to rain shower coverage today and tonight. With increasing cloud cover, have lowered temperatures a degree or two today but it should still be 5 to 8 degrees warmer than yesterday. Rest of the forecast is in good shape and only minor changes were made. Forecast update already out. Perry && .AVIATION...18Z TAFs...Mid and upper level cloudiness will continue to expand into the region through this afternoon/evening as flow turns more southwesterly in response to upper level troughing approaching the west coast. Will see mostly VIRGA falling from the mid-level deck through the afternoon with a few light showers near BDN/RDM possible early this evening and near the remaining terminals by early Tuesday morning with the best chances for precip at PDT/ALW. Winds less than 10KTs at all terminals through the bulk of the TAF period increasing to breezy by Tuesday afternoon/evening as as a second disturbance drops out of British Columbia and tightens gradients across the region. Peck && .PREV DISCUSSION... /issued 238 AM PDT Mon Oct 1 2018/ SHORT TERM...Today through Wednesday. A trough of low pressure will push into the pacnw today and moisture will be on the increase. Some showers could develop along the wa/or cascades into this evening and then spread east into portions of the columbia basin tonight. The pcpn expands in coverage and intensity on Tuesday especially over the eastern half of the cwa. Behind the pcpn a cold front will race through the area and tighten pressure gradients creating breezy conditions along with some blowing dust. Drier air behind the front will move into the region from west to east Tuesday night. As the trough and front move away from the area another low pressure system may clip our far eastern zones and will keep the pcpn across/near the Wallowa area overnight Tuesday. By Wednesday a ridge of high pressure should bring improving and drier conditions to the entire area. LONG TERM...Wednesday night through Sunday...Long term period looks to continue with the active pattern with a series of disturbances traversing through the persistent northwest flow aloft across the Pacific Northwest. Models are in good agreement, through the first half of the long term. The first system moves through Wednesday night/Thursday. This system looks will be rather progressive with shower chances mainly over the higher terrain with valley locations generally being shadowed with the west to northwest flow. Another colder, stronger system looks to slide south across the Pacific NW sometime next weekend with a cutoff low developing over the intermountain west. Models have been varying from each other and from run to run, so overall confidence in timing, location and strength of of the weekend system is low to moderate. Nonetheless, much colder air expected behind the cold front next weekend with a good chance of rain showers and possible high elevation snow. Cool temps expected for the long term with highs in the 50s to lower 60s. Morning low in the 30s to lower 40s for valleys and 20s for the mountains. && .PRELIMINARY POINT TEMPS/POPS... PDT 70 52 72 46 / 0 20 20 10 ALW 72 51 74 45 / 10 20 20 10 PSC 74 53 77 45 / 10 10 10 10 YKM 71 48 73 37 / 10 10 10 10 HRI 73 52 76 45 / 0 10 10 10 ELN 70 50 71 39 / 10 20 10 10 RDM 70 43 73 36 / 10 20 20 10 LGD 72 46 70 40 / 10 10 20 30 GCD 71 50 72 43 / 10 10 20 20 DLS 72 53 74 47 / 10 20 20 10 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...None. WA...None. && 83/84/74
Nearby
Wind Advisories in Washington, 2018Wind Advisories in Oregon, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.